Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 99, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 2, 2009, 7:18 PM CDT for 4 counties in Alabama. It was in force for 57 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2009, 7:18 PM CDT (00:18 UTC)
- Expired
- Apr 2, 2009, 8:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL
The radar
The Columbus AFB radar (KGWX), 45 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 7:44 PM CDT | TSTM WND DMG | Detroit, AL | HALF OF A HOUSE DESTROYED ON DETROIT ROAD IN DETROIT. |
| Apr 2, 7:47 PM CDT | TSTM WND DMG | Sulligent, AL | SEVERAL TREES AND SIGNS WERE BLOWN DOWN NEAR SULLIGENT. |
| Apr 2, 7:50 PM CDT | TSTM WND DMG | 4 Ne Detroit, AL | TREES WERE BLOWN DOWN ON COUNTY ROAD 10 SOUTH. THE TREES LANDED ON A MOBILE HOME AND PEOPLE WERE TRAPPED INSIDE. POSSIBLE INJURIES |
| Apr 2, 7:53 PM CDT | TSTM WND DMG | 4 Ssw Hamilton, AL | TREES WERE BLOWN DOWN ON COUNTY ROAD 35. A FEW LANDED ON SOME HOMES. |
| Apr 2, 7:53 PM CDT | TSTM WND DMG | Wsw Hamilton, AL | HWY 35 TREE ON HOUSE |
| Apr 2, 7:54 PM CDT | TSTM WND DMG | Sw Hamilton, AL | TREES DOWN ON HWY 43S |
| Apr 2, 7:57 PM CDT | TSTM WND DMG | Hamilton, AL | SEVERAL TREES WERE BLOWN DOWN AT THE FREEWILL BAPTISTS CHURCH. SOME OF THE TREES LANDED ON VEHICLES WITH PEOPLE TRAPPED INSIDE. POSSIBLE INJURIES. |
| Apr 2, 8:00 PM CDT | TSTM WND DMG | 2 E Hamilton, AL | SEVERAL TREES WERE BLOWN DOWN JUEST EAST OF AHMILTON. AT LEAST ONE HOME WAS DAMAGED. |
| Apr 2, 8:00 PM CDT | TSTM WND DMG | Guin, AL | RESTURANT STRUCTURE DAMAGE |
| Apr 2, 8:17 PM CDT | TSTM WND DMG | Fayette, AL | NUMEROUS TREES WERE BLOWN DOWN IN FAYETTE. |
| Apr 2, 8:18 PM CDT | TSTM WND DMG | Fayette, AL | TREES WERE BLOWN DOWN ON COUNTY ROAD 77 AND HIGHWAY 18 AND THE ROAD WAS COMPLETELY BLOCKED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 6:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 030018
SVRBMX
ALC057-075-093-107-030115-
/O.NEW.KBMX.SV.W.0099.090403T0018Z-090403T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
718 PM CDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTHWEST ALABAMA...
THIS INCLUDES THE CITIES OF...WINFIELD...HAMILTON...
FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF FAYETTE...
LAMAR COUNTY IN WEST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...VERNON...SULLIGENT...MILLPORT...
NORTHERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...REFORM...PICKENSVILLE...CARROLLTON...
* UNTIL 815 PM CDT
* AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 43 MILES NORTHWEST OF DETROIT TO 27 MILES WEST OF
DETROIT TO 22 MILES WEST OF BEDFORD TO 29 MILES SOUTHWEST OF
BEDFORD TO 45 MILES WEST OF PICKENSVILLE...OR ALONG A LINE
EXTENDING FROM 23 MILES WEST OF FULTON TO 13 MILES NORTHWEST OF
AMORY TO ABERDEEN TO 12 MILES WEST OF COLUMBUS AFB TO 41 MILES
SOUTHWEST OF COLUMBUS...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DETROIT AND BEDFORD BY 745 PM CDT...
VERNON...SULLIGENT...LAMAR COUNTY AIRPORT AND CREWS BY 750 PM
CDT...
WESTON AND BEAVERTON BY 755 PM CDT...
HAMILTON AND BLOOMING GROVE BY 800 PM CDT...
THIS INCLUDES
AND US 78 EXIT NUMBERS 14 THROUGH 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CENTRAL MISSISSIPPI. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
ALABAMA.
&&
LAT...LON 3432 8817 3432 8768 3424 8764 3387 8764
3387 8756 3365 8764 3353 8775 3353 8784
3344 8784 3319 8808 3318 8832
TIME...MOT...LOC 0018Z 267DEG 42KT 3437 8876 3413 8859
3386 8855 3361 8863 3323 8901
$$
17/KLAWS2 follow-up statements
000
WWUS54 KBMX 030043
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
743 PM CDT THU APR 2 2009
ALC057-075-093-107-030115-
/O.CON.KBMX.SV.W.0099.000000T0000Z-090403T0115Z/
PICKENS AL-FAYETTE AL-LAMAR AL-MARION AL-
743 PM CDT THU APR 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR MARION...LAMAR...FAYETTE AND NORTHERN PICKENS COUNTIES...
AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES NORTHWEST OF SHOTSVILLE TO 8 MILES NORTHWEST
OF BYRD TO SULLIGENT TO 6 MILES NORTHWEST OF MELBORNE TO 23 MILES
WEST OF PICKENSVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH
OF FULTON TO 12 MILES SOUTHEAST OF FULTON TO SULLIGENT TO 10 MILES
EAST OF COLUMBUS AFB TO 23 MILES WEST OF PICKENSVILLE...MOVING EAST
AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
VERNON...SULLIGENT...STAR AND LAMAR COUNTY AIRPORT BY 750 PM CDT...
SHOTSVILLE...MELBORNE...HIGHTOGY AND HENSON SPRINGS BY 755 PM
CDT...
WESTON AND RANKIN FITE AIRPORT BY 800 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CENTRAL MISSISSIPPI. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
ALABAMA.
&&
LAT...LON 3432 8817 3432 8768 3424 8764 3387 8764
3387 8756 3365 8764 3353 8775 3353 8784
3344 8784 3319 8808 3318 8832
TIME...MOT...LOC 0043Z 267DEG 42KT 3438 8841 3414 8824
3387 8820 3362 8828 3325 8867
$$
17/KLAWS000
WWUS54 KBMX 030054
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
754 PM CDT THU APR 2 2009
ALC057-075-093-107-030115-
/O.CON.KBMX.SV.W.0099.000000T0000Z-090403T0115Z/
PICKENS AL-FAYETTE AL-LAMAR AL-MARION AL-
754 PM CDT THU APR 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR MARION...LAMAR...FAYETTE AND NORTHERN PICKENS COUNTIES...
AT 753 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF SHOTSVILLE
TO WESTON TO BEAVERTON TO HIGHTOGY TO 13 MILES WEST OF
PICKENSVILLE...OR ALONG A LINE EXTENDING FROM RED BAY TO HAMILTON TO
7 MILES EAST OF SULLIGENT TO 6 MILES SOUTH OF VERNON TO 13 MILES WEST
OF PICKENSVILLE...MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PEA RIDGE...MILLPORT...GU-WIN AND GUIN BY 800 PM CDT...
WINFIELD...TUCKER...SHAW AND PINE GROVE BY 805 PM CDT...
TESSNER AND RICHARD ARTHUR FIELD BY 810 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 70 MPH WERE REPORTED IN LAMAR COUNTY WITH THIS
STORM THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
ALABAMA.
&&
LAT...LON 3432 8817 3432 8768 3424 8764 3387 8764
3387 8756 3365 8764 3353 8775 3353 8784
3344 8784 3319 8808 3318 8832
TIME...MOT...LOC 0053Z 266DEG 50KT 3440 8818 3416 8802
3390 8801 3367 8810 3329 8848
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:53 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 2, 6:53 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 653 PM CDT THU APR 2 2009 .UPDATE...AVIATION DISCUSSION. && .AVIATION...00Z TAF DISCUSSION. THUNDERSTORMS COULD STILL AFFECT THE NORTHERN TAF SITES WHICH INCLUDES BHM...ANB...TCL AND EET. TEMPOS AND VCTS HAVE BEEN INCLUDED TO REFLECT THE TIMING ON THESE STORMS. THERE IS STILL THE POSSIBILITY THAT SOME OF THESE STORMS COULD BECOME SEVERE. THE THREAT OF STORMS SHOULD END BETWEEN 05Z AND 06Z. AVIATION PROBLEMS ARE STILL EXPECTED TO CONTINUE THOUGH. LOW CEILINGS ARE EXPECTED PRETTY MUCH AREA WIDE. THERE COULD BE A FEW BREAKS IN THE CLOUDS FROM TIME TO TIME...BUT FOR THE MOST PART EXPECT CLOUDY CONDITIONS. ALSO...AS THE COLD FRONT MOVES THROUGH...WINDS ARE EXPECTED TO BECOME QUITE STRONG AND GUSTY. SKIES ARE EXPECTED TO CLEAR BY 18Z TOMORROW. 10/ARM && .PREV DISCUSSION... /ISSUED 540 PM CDT THU APR 2 2009/ UPDATE...MESOSCALE DISCUSSION... THROUGH 9 PM...SURFACE-BASED CAPES OVER NORTH-CENTRAL ALABAMA...ON THE ORDER OF 500 J/KG...TIED WITH ONGOING CONVECTION...DO NOT TRANSLATE NORTHEAST. IN OTHER WORDS...THESE STORMS COULD BECOME SLIGHTLY ELEVATED AS THEY MOVE EAST OVER ETOWAH...CALHOUN...AND TALLADEGA COUNTIES...AND POINTS EASTWARD. HOWEVER...THIS AREA IS EXPECTED TO BE THE HOT SPOT FOR STORM-RELATIVE HELICITIES...WITH VALUES ABOVE 400 M2/S2 THROUGH 9 PM. THEREFORE...EXPECT ROTATING STORMS OVER OUR NORTHEAST COUNTIES...BUT NOT SURE IF THE ROTATION WILL REACH THE GROUND OR NOT. REGARDING NEW DEVELOPMENT INTO NORTHWEST ALABAMA...THE STORMS OVER NORTHEAST MISSISSIPPI SHOULD BE ELEVATED AS THEY MOVE INTO NORTHWEST ALABAMA THROUGH 7 PM. HOWEVER...THE RUC MODEL DOES INDICATE INCREASING INSTABILITY BETWEEN 7 AND 9 PM...RIGHT AHEAD OF APPROACHING COLD FRONT. BEST STORM-RELATIVE HELICITIES LAG BEHIND THE COLD FRONT WITH TIME. 03 DISCUSSION... A PRE-FRONTAL LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING INTO WEST CENTRAL ALABAMA WILL CONTINUE EASTWARD ACROSS THE STATE. THIS LINE WILL ENCOUNTER A MORE STABLE AIRMASS LEFT OVER FROM THIS MORNINGS RAIN AND LOW CLOUDS ACROSS EAST CENTRAL ALABAMA. AS A WARM FRONT CONTINUES TO LIFT NORTH AHEAD OF THIS LINE...SOME DESTABILIZATION IS EXPECTED...CONTINUING A STRONG TO SEVERE THREAT ALONG THE LINE. UPPER LEVEL TROUGH REMAINS BACK ACROSS ARKANSAS THIS AFTERNOON...AND IS EXPECTED TO MOVE ACROSS THE TENNESSEE RIVER VALLEY AND INTO THE OHIO RIVER VALLEY BY TOMORROW MORNING. ALONG THE ASSOCIATED COLD FRONT...THUNDERSTORM DEVELOPMENT IS OCCURRING ALONG A LINE STRETCHING FROM CENTRAL ARKANSAS SOUTHWARD INTO NORTHEAST LOUISIANA..I.AND MOVING TO THE NORTHEAST. AS THIS SYSTEM SHIFTS EASTWARD...EXPECTING THE AIRMASS OVER CENTRAL ALABAMA TO DESTABILIZE BEHIND THE CURRENT LINE OF STORMS...AND WILL HAVE TO MONITOR FOR ANY DEVELOPMENT ALONG THE FRONT. IF THERE IS REDEVELOPMENT...ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. EXPECTED TIMING OF THE FRONT INTO WEST CENTRAL ALABAMA IS BETWEEN 8-10PM...9-11PM ALONG THE I-65 CORRIDOR...AND 10-MIDNIGHT IN EAST CENTRAL ALABAMA. BEHIND THIS SYSTEM...EXPECT DRIER AIR TO FILTER INTO THE REGION AS UPPER LEVEL RIDGING BUILDS INTO THE SOUTHEASTERN CONUS. COOLER AIR IN NORTHWESTERLY FLOW WILL ALLOW FOR SLIGHTLY COOLER TEMPS ON FRIDAY...WITH HIGHS IN THE MID 60S. AS THE SURFACE HIGH SHIFTS EASTWARD SATURDAY...AND SOUTHERLY FLOW DEVELOPS...HIGHS WILL RETURN TO THE MID 70S. A STORM SYSTEM MOVING INTO THE NORTHERN PLAINS SATURDAY WILL DRAG A FRONT THROUGH CENTRAL ALABAMA ON SUNDAY. AS THIS SYSTEM CROSSES THE AREA...THERE LOOKS TO BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THIS SYSTEM...KEEPING CONDITIONS DRY THROUGH THE MIDDLE OF THE WEEK. THERE WILL BE A GREATER COLD AIR PUSH BEHIND THIS FRONT...AND TEMPERATURES FOR THE BEGINNING OF NEXT WEEK WILL BE ABOUT 10-15 DEGREES BELOW NORMAL...WITH HIGHS IN THE MID TO UPPER 50S. SOUTHERLY FLOW RETURNS WEDNESDAY AS THE NEXT STORM SYSTEM MOVES INTO THE PLAINS...WHICH WILL BRING A FRONT...AND THE CHANCE OF SHOWERS AND THUNDERSTORMS...TO THE AREA NEXT THURSDAY. 14 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 2, 6:38 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 638 PM CDT THU APR 2 2009 ALZ011>015-017>050-031200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 638 PM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A FEW TORNADOES ARE STILL POSSIBLE...AS NEW THUNDERSTORMS DEVELOP AHEAD OF AN APPROACHING COLD FRONT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED WEST OF INTERSTATE 65 UNTIL MIDNIGHT...AND EAST OF INTERSTATE 65 BETWEEN 11 PM AND 2 AM. STRONG...GUSTY WINDS...UP TO 40 MPH...ARE POSSIBLE ALONG AND BEHIND THE COLD FRONT OVERNIGHT. RIVER FLOODING CONTINUES FOR SEVERAL COUNTIES IN SOUTHWEST ALABAMA. PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS REGARDING YOUR AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RIVERS WILL REMAIN IN FLOOD THROUGH AT LEAST FRIDAY EVENING FOR SEVERAL COUNTIES IN SOUTHWEST ALABAMA. PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS REGARDING YOUR AREA. SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AFTERNOON...LASTING INTO THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NECESSARY ON TODAY. 03
In the hours before
Local storm report, Apr 2, 6:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 3 SE ECHOLA 33.31N 87.75W
04/02/2009 TUSCALOOSA AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ON PAUL MILLS ROAD.
&&
LINHARESLocal storm report, Apr 2, 6:55 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
655 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 4 NE LAKE LURLEEN STATE 33.34N 87.63W
04/02/2009 TUSCALOOSA AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ALONG SAWMILL ROAD.
&&
LINHARESLocal storm report, Apr 2, 6:56 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
656 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 5 ENE LAKE LURLEEN STAT 33.33N 87.60W
04/02/2009 TUSCALOOSA AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ON PAUL HOWELL ROAD.
&&
LINHARESLocal storm report, Apr 2, 7:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
711 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM TSTM WND DMG 3 ENE SHOTSVILLE 34.28N 88.08W
04/02/2009 MARION AL EMERGENCY MNGR
TREES WERE BLOWN DOWN ALONG COUNTY ROAD 13 NEAR HIGHWAY
19. AN OLD STORE HAD ITS WALLS BLOWN DOWN.
&&
LINHARESLocal storm report, Apr 2, 7:13 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
713 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG HAMILTON 34.14N 87.98W
04/02/2009 MARION AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN IN AND AROUND HAMILTON.
THIS INCLUDES COUNTY ROADS 156, 32, 158, 25 AND STATE
HIGHWAY 19.
&&
LINHARESLocal storm report, Apr 2, 7:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
716 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG DETROIT 34.03N 88.17W
04/02/2009 LAMAR AL EMERGENCY MNGR
MULTIPLE TREES WERE BLOWN DOWN NEAR DETROIT.
0249 PM HAIL HAMILTON 34.14N 87.98W
04/02/2009 E0.25 INCH MARION AL COUNTY OFFICIAL
0301 PM TSTM WND DMG 3 ENE SHOTSVILLE 34.28N 88.08W
04/02/2009 MARION AL EMERGENCY MNGR
TREES WERE BLOWN DOWN ALONG COUNTY ROAD 13 NEAR HIGHWAY
19. AN OLD STORE HAD ITS WALLS BLOWN DOWN.
0304 PM TSTM WND DMG HAMILTON 34.14N 87.98W
04/02/2009 MARION AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN IN AND AROUND HAMILTON.
THIS INCLUDES COUNTY ROADS 156, 32, 158, 25 AND STATE
HIGHWAY 19.
0319 PM TORNADO HIGHTOGY 33.69N 88.09W
04/02/2009 LAMAR AL PUBLIC
AN UNCONFIRMED TORNADO WAS REPORTED ON HIGHWAY 17.
0333 PM TSTM WND DMG 3 SE ECHOLA 33.31N 87.75W
04/02/2009 TUSCALOOSA AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ON PAUL MILLS ROAD.
0340 PM TSTM WND DMG 4 NE LAKE LURLEEN STATE 33.34N 87.63W
04/02/2009 TUSCALOOSA AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ALONG SAWMILL ROAD.
0342 PM TORNADO 6 SW SAMANTHA 33.36N 87.68W
04/02/2009 TUSCALOOSA AL EMERGENCY MNGR
SEVERAL DOZEN TREES WERE BLOWN DOWN 2 MILES WEST OF THE
INTERSECTION OF HIGHWAY 43 AND BRADY MONTGOMERY ROAD. THE
TREES WERE SNAPPED OFF IN A NORTHWEST DIRECTION. PROBABLE
TORNADO.
0342 PM TSTM WND DMG 5 ENE LAKE LURLEEN STAT 33.33N 87.60W
04/02/2009 TUSCALOOSA AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ON PAUL HOWELL ROAD.
0355 PM TSTM WND DMG 5 ESE TURKEY CREEK AT T 33.38N 87.44W
04/02/2009 TUSCALOOSA AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF
WATERMELON ROAD AND LOCK 15 ROAD.
0355 PM HAIL 5 ESE TURKEY CREEK AT T 33.38N 87.44W
04/02/2009 E0.75 INCH TUSCALOOSA AL EMERGENCY MNGR
DIME TO PENNY SIZE HAIL AS OBSERVED NEAR THE INTERSECTION
OF WATERMELON ROAD AND LOCK 15 ROAD.
0445 PM FUNNEL CLOUD GRAYSVILLE 33.63N 86.97W
04/02/2009 JEFFERSON AL TRAINED SPOTTER
A FUNNEL CLOUD WAS REPORTED JUST NORTHWEST OF GRAYSVILLE.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:14 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 9 hr |
| Apr 2, 8:02 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Tuscaloosa, Walker, Winston | 58 min |
| Apr 2, 8:09 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 24 min |
| Apr 2, 8:12 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Greene, Hale, Lamar, Pickens, Sumter and 1 more | 63 min |
| Apr 2, 8:48 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Blount, Etowah, Jefferson, St. Clair, Shelby and 2 more | 57 min |
| Apr 2, 9:04 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Perry, Pickens, Shelby and 3 more | 56 min |
| Apr 2, 9:28 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 17 min |
| Apr 2, 9:40 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Cherokee, Etowah, Jefferson, St. Clair and 3 more | 65 min |
| Apr 2, 9:50 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Hale, Jefferson, Perry, Shelby and 1 more | 55 min |
| Apr 2, 10:24 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Calhoun, Cherokee, Chilton, Clay and 11 more | 66 min |
| Apr 2, 10:55 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph | 50 min |
| Apr 2, 11:24 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Coosa, Randolph, Tallapoosa | 51 min |
| Apr 2, 11:46 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 29 min |
| Apr 3, 3:59 AM CDT | Lake Wind Advisory | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 12 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.